Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Hi Doctor! I just started taking Lisinoptil 20mg. I was

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4224 Questions
Question
Hi Doctor! I just started taking Lisinoptil 20mg. I was on adalat 30mg before but experienced swelling in my ankles. Now, I am taking the Lisinopril 20mg and Atenolol 50 mg for high blood pressure, but since taking the Lisinopril for the last 4 days; I do not feel like myself. I feel lightheaded, nauseated, weak, drowsy and a swish sound in my ears. Please advise me accordingly
Posted Mon, 20 Nov 2017 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 58 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I passed carefully through your question and would explain that your symptoms are related to lisinopril adverse effects.

Low blood pressure could also mimic this clinical situation.

Have you measured your blood pressure values during these days?

If your blood pressure values are too low, I would recommend first trying to reduce the dose of lisinopril and closely monitor your blood pressure values.

If your blood pressure values are within the normal ranges, I would recommend discussing with your prescribing physician on the possibility of switching from lisinopril, to another anti-hypertensive drug, which does not impose you to such adverse effects.

In this regard, I would recommend trying first an ARB (like olmesartan, telmisartan, etc.) or a calcium channel blocker (amlodipine, etc.).

It is also necessary performing some blood lab tests (complete blood count for anemia, kidney and liver function tests and potassium plasma levels).

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor